Format

Send to

Choose Destination
See comment in PubMed Commons below
Biol Blood Marrow Transplant. 2007 Apr;13(4):469-77. Epub 2007 Feb 8.

Transplant-associated microangiopathy in patients receiving tacrolimus following allogeneic stem cell transplantation: risk factors and response to treatment.

Author information

1
Department of Blood and Marrow Transplantation, University of Texas M.D. Anderson Cancer Center, 1515 Holcombe Boulevard, Houston, TX 77030, USA.

Abstract

Transplant-associated microangiopathy (TAM) is a life-threatening complication after allogeneic HSCT, particularly with the use of calcineurin inhibitors as post-transplantation immunosuppressive therapy. We report our experience with TAM after HSCT with tacrolimus-based GVHD prophylaxis in a single-center study. Sixty-six of 1219 transplant recipients developed TAM with a cumulative incidence of 5.9%. Risk factors for TAM were female gender, lymphoid malignancy, receipt of a matched unrelated donor, and grade II-IV aGVHD. Most patients had infection and/or active GVHD at the diagnosis of TAM (82%). In the absence of renal dysfunction or encephalopathy, tacrolimus was generally continued, maintaining blood levels within the lower therapeutic range. Sixty-three patients were treated with plasma exchange. The cumulative incidence of response of TAM was 60%. Only 1 patient had a response of TAM without resolution of concomitant infections or GVHD. Six-month survivals were 0% and 50% for TAM nonresponders and responders, respectively. In conclusion, TAM is a common, life-threatening complication of allogeneic hematopoietic transplantation using tacrolimus prophylaxis. Control of TAM generally requires response of associated infections and GVHD. TMA response may occur despite continuation of tacrolimus treatment.

PMID:
17382253
DOI:
10.1016/j.bbmt.2006.11.020
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center